Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 294, NWS Raleigh, NC

August 1, 2012Edgecombe County, Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 1, 2012, 1:24 PM EDT for Edgecombe County, Wilson County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 1:24 PM EDT (17:24 UTC)
Expired
Aug 1, 2012, 1:52 PM EDT
In force
28 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Edgecombe County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 92 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 5.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1018 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1018 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WUUS52 KRAH 011724
SVRRAH
NCC065-195-011830-
/O.NEW.KRAH.SV.W.0294.120801T1724Z-120801T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
124 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 230 PM EDT

* AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM KINGSBORO TO
  WILLBANKS...OR ALONG A LINE EXTENDING FROM TARBORO TO 15 MILES
  NORTHWEST OF FARMVILLE...MOVING SOUTHEAST AT 5 MPH. QUARTER SIZED
  HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TARBORO...
  PINETOPS...SARATOGA...
  PRINCEVILLE...MACCLESFIELD...
  CONETOE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3582 7735 3582 7739 3580 7743 3580 7747
      3574 7755 3559 7779 3570 7799 3610 7754
      3608 7753 3606 7754 3604 7752 3603 7745
      3600 7743 3600 7740 3591 7734
TIME...MOT...LOC 1724Z 296DEG 6KT 3588 7761 3572 7780

$$

MWS
1 follow-up statement
871 
WWUS52 KRAH 011752
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
152 PM EDT WED AUG 1 2012

NCC065-195-011801-
/O.CAN.KRAH.SV.W.0294.000000T0000Z-120801T1830Z/
EDGECOMBE NC-WILSON NC-
152 PM EDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILSON AND EDGECOMBE
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3582 7735 3582 7739 3580 7743 3580 7747
      3574 7755 3559 7779 3570 7799 3610 7754
      3608 7753 3606 7754 3604 7752 3603 7745
      3600 7743 3600 7740 3591 7734
TIME...MOT...LOC 1751Z 296DEG 6KT 3586 7756 3570 7775

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:55 AM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 1, 10:55 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1055 AM EDT WED AUG 1 2012

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE SOUTHEAST INTO THE
CAROLINAS THROUGH THURSDAY. UPPER LEVEL HIGH PRESSURE WILL THEN
BUILD INTO THE REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1020 AM...

A MID-UPPER TROUGH AXIS LOCATED OVER WEST-CENTRAL NC PER 12Z UPPER
AIR DATA AND WATER VAPOR IMAGERY WILL TRANSLATE EASTWARD THROUGH THE
RAH CWFA THROUGH 21Z...WHILE A MID-UPPER IMPULSE UPSTREAM OVER NW
INDIANA WILL AMPLIFY ACROSS THE CENTRAL APPALACHIANS AND INTO A
SIMILAR POSITION AS TODAY/S TROUGH AXIS...BY 12Z THU. THE PASSAGE
TODAY OF THE FORMER FEATURE...AND ITS ACCOMPANYING H85 TROUGH
AXIS...SUGGESTS THE HIGHEST PROBABILITY OF SHOWERS AND STORMS WILL
BE ROUGHLY FROM HIGHWAY 1 AND POINTS EASTWARD THROUGH EARLY
AFTERNOON...WITH INITIAL CONVECTION PERHAPS DEVELOPING ALONG THE
DIFFERENTIAL HEATING BOUNDARY ON THE WESTERN EDGE OF EITHER THE MVFR
RANGE CLOUD COVER OVER THE COASTAL PLAIN...OR AN AREA OF MID LEVEL
CLOUDS THAT HAVE RECENTLY BLOSSOMED OVER THE TRIANGLE. THE FOCUS
WILL THEN TURN TO THE WEST LATE THIS AFTERNOON AND THIS
EVENING...WHERE STORMS ARE APT TO DEVELOP ALONG BOTH THE HIGHER
TERRAIN AND INVOF A SURFACE TROUGH AXIS FORECAST TO
REDEVELOP...AFTER THE AFOREMENTIONED H85 TROUGH AND ASSOCIATED NW
WINDS DEPART TO THE EAST...OVER THE WESTERN NC PIEDMONT. THIS
ACTIVITY MAY PERSIST OVER PORTIONS OF THE PIEDMONT THROUGH LATE
EVENING...THEN DIMINISH WITH NOCTURNAL COOLING AND ASSOCIATED CINH
DEVELOPMENT THAT WILL LIKELY PROVE TOO GREAT TO OVERCOME...DESPITE
THE APPROACHING UPPER IMPULSE.

WHILE MID LEVEL FLOW OF ONLY 10-15 KTS WAS OBSERVED OVER NC AT
12Z...BULK SHEAR WILL LIKELY INCREASE INTO THE 20-25 KT RANGE THIS
AFTERNOON MAINLY OVER THE SOUTHERN PIEDMONT AND SANDHILLS...OWING TO
THE APPROACH OF A SPEED MAX SAMPLED OVER THE TN VALLEY AT 12Z. THE
INCREASING MID LEVEL FLOW...AND DRY AIR ALONG AND WEST OF THE
MID-UPPER TROUGH AXIS (AND ASSOCIATED DELTA THETA-E VALUES OF AROUND
30C)...SUGGESTS SOME MULTI-CELL STORM ORGANIZATION WITH STRONG TO
ISOLATED SEVERE WIND GUSTS WILL BE POSSIBLE. THE PRESENCE OF THE
TROUGH ALOFT AND ASSOCIATED UNSEASONABLY LOW FREEZING LEVELS BETWEEN
12-13K FT ALSO SUGGESTS SOME SMALL TO MARGINALLY SEVERE HAIL WILL BE
A THREAT. PREVIOUSLY FORECAST HIGHS IN THE UPPER 80S TO AROUND 90
DEGREES...LOWEST OVER THE COASTAL PLAIN WHERE MULTI-LAYERED CLOUD
COVER IN ADVANCE OF THE TROUGH ALOFT...SHOULD PERSIST LONGEST. LOWS
WITHIN A COUPLE OF DEGREES OF 70.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
AS OF 300 AM WEDNESDAY...

THURSDAY AND THURSDAY NIGHT...
A WEAK UPPER LEVEL LOW/SHEAR AXIS IS FORECAST TO BREAK OFF FROM
THE UPPER TROUGH AND SLIP SOUTH TOWARD THE SC COAST ON THURSDAY.
THE FOCUS FOR CONVECTION WILL MAINLY BE ALONG THE COAST...WITH
WEAK ANTICYCLONIC FLOW AND DRIER AIR ALOFT OVER MUCH OF CENTRAL
NC. MAINLY A SLIGHT CHANCE OF SHOWERS/STORMS SOUTH AND EAST OF THE
TRIANGLE DURING THE AFTERNOON. LOW LEVEL THICKNESSES GENERALLY
SUPPORT LOWER 90S AREA WIDE. WITH LITTLE CLOUD COVER
OVERNIGHT...TEMPS SHOULD FALL QUICKLY TO THE UPPER 60S TO LOWER
70S...AND STRATUS/FOG MAY BE AN ISSUE.

FRIDAY AND FRIDAY NIGHT...
THE NAM AND THE GFS ARE FAIRLY CONSISTENT IN FORECASTING A WEAK
UPPER LOW OR SHEAR AXIS TOWARD THE COASTAL PLAIN AND THE CAROLINA
COAST. UNDER A BROAD SOUTHERLY FLOW FROM THE SURFACE THROUGH
850MB...MEAN MOISTURE GRADUALLY INCREASES...AND PRECIPITABLE WATER
VALUES THAT ARE AROUND 1.5 INCHES FRIDAY MORNING ARE FORECAST TO
INCREASE TO AROUND 1.75 INCHES BY 00Z SATURDAY. 250MB WINDS
DIMINISH AND WINDS FROM 850MB THROUGH 500MB ARE LIGHT... ONLY
AROUND 10KT AT BEST...MAKING FOR 0-6KM SHEAR VALUES ALSO AROUND
10KT AT BEST. WEAK LIFT IS FORECAST...BUT MUCH OF CENTRAL NORTH
CAROLINA MAY LIE JUST ON THE WEST SIDE OF THE UPPER LOW OR SHEAR
AXIS...AND NAM AND GFS BUFR SOUNDINGS SHOW A COUPLE OF DEGREES OF
MID- AND UPPER-LEVEL WARMING DURING THE DAY FRIDAY. WITH SLIGHT
MOISTURE ADVECTION...AND SOME UNCERTAINTY IN THE OVERALL LOCATION
OF THE WEAK UPPER-LEVEL FEATURES...THERE SHOULD BE ENOUGH
INSTABILITY... AROUND 1000J/KG OF MLCAPE...THAT A SEA BREEZE IN
THE SOUTHERLY FLOW...FOR EXAMPLE...COULD PROVIDE AN ISOLATED
SHOWER OR THUNDERSTORM. SLIGHT CHANCES WERE IN THE FORECAST AND
WILL NOT REMOVE THOSE...BUT CURRENTLY THINK THAT ISOLATED TO
WIDELY SCATTERED COVERAGE AT BEST WOULD OCCUR FRIDAY AFTERNOON
INTO FRIDAY EVENING.

BOTH THE NAM AND THE GFS PROVIDE FOR LIGHT QPF TOWARD AND WEST OF
THE YADKIN RIVER FRIDAY NIGHT...THOUGH BUFR SOUNDINGS WOULD TEND TO
SUPPORT MORE STABILITY AND THE TYPICAL DIURNAL MIN IN TERMS OF
CHANCES OF RAINFALL. THE GFS...AND TO SOME DEGREE THE NAM...FORECAST
A MODERATELY-STRONG MID-LEVEL SHORTWAVE MOVING INTO THE APPALACHIANS
LATE FRIDAY NIGHT...WHICH MAY BE A RESULT OF CONVECTIVE FEEDBACK.
THE SOUTHERLY 850MB FLOW IS FORECAST BY THE GFS TO STRENGTHEN NEAR
THE MOUNTAINS LATE FRIDAY NIGHT...SO AS THE AIR MASS MOISTENS IT IS
POSSIBLE FOR OVERNIGHT DEVELOPMENT OF SOME DEEP CONVECTION THERE...
THOUGH THE THERMAL WIND WOULD SEEM TO INDICATE A GENERAL MOTION
KEEPING MOST ACTIVITY WEST OF CENTRAL NORTH CAROLINA. WILL NOT
INTRODUCE ANY SLIGHT CHANCES FOR A SHOWER OR THUNDERSTORM OVERNIGHT
FRIDAY...THOUGH TRENDS WILL NEED TO BE WATCHED PARTICULARLY WITH
REGARD TO THE LOCATION AND STRENGTH OF ANY MID-LEVEL WAVE.
1000-850MB THICKNESSES SUPPORT THE SLIGHTLY COOLER MAV GUIDANCE FOR
HIGHS FRIDAY...MAINLY 90 TO 95. LOWS FRIDAY NIGHT AROUND 70.

SATURDAY: THERE SEEM TO BE SOME CHANGES IN THE UPPER-AIR PATTERN AS
FORECAST BY THE GFS AND ECMWF...MOST NOTABLY HIGHER HEIGHTS ALOFT
OFFSHORE OF THE MID-ATLANTIC EARLY IN THIS PART OF THE LONG-TERM
PERIOD. ANOTHER CONTINUING TREND OF THE CONSENSUS OF THE GFS AND
ECMWF IS THE GRADUAL INCREASE IN PRECIPITABLE WATER VALUES SATURDAY
WITH VALUES AROUND 1.75 INCHES OR SO. MADE LITTLE CHANGES TO THE
PREVIOUS FORECAST IN TERMS OF CHANCES FOR PRECIPITATION...LOWER
CHANCE PROBABILITIES FOR SATURDAY. WILL FORECAST HIGHS WITHIN A
DEGREE OR THREE OF 90 SATURDAY AND OVERNIGHT LOWS WITHIN A DEGREE OR
THREE OF 70.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 1055 AM WEDNESDAY...

FOLLOWING THE ECMWF ENSEMBLE MEAN AND GEFS MEAN AS PREFERRED BY
HPC... EXPECT THIS TO BE A VARIABLE CLOUDY AND HUMID PERIOD WITH
HIGH AND LOW TEMPS RUNNING WITHIN A DEGREE OR TWO OF SEASONAL
NORMALS. A NORTHERN STREAM MID LEVEL TROUGH OVER ERN ONTARIO AND THE
GREAT LAKES EARLY SUNDAY SLIDES EASTWARD ACROSS SE CANADA AND THE ST
LAWRENCE VALLEY AND NORTHEAST STATES THROUGH MONDAY... BRINGING ITS
ASSOCIATED COLD FRONT EAST TOWARD THE APPALACHIANS ON SUNDAY... THEN
ALLOWING IT TO STALL ON MONDAY AS THE WAVELENGTH TO OUR NORTH
BROADENS AND DEAMPLIFIES A BIT. ATLANTIC RIDGING PRECEDING THIS
TROUGH SHOULD HELP SUPPRESS MOST DEEP CONVECTION OVER CENTRAL NC
SUNDAY (AND PERHAPS INTO MONDAY IF THE SLOWER ECMWF IS CORRECT)...
ALTHOUGH THE LOW LEVEL ONSHORE-DIRECTED FLOW SOUTHEASTERLY AND
SOUTHERLY FLOW AND ABOVE-NORMAL PRECIP WATER IN PLACE MAY PROMOTE
PATCHY SHOWERS OVER THE AREA ON SUNDAY. THE CHANCE OF SHOWERS AND
STORMS IS LIKELY TO INCREASE ON MONDAY AS THE SURFACE FRONT HOLDS UP
JUST TO OUR NORTHWEST WITH THE SOUTHERN REACHES OF THE DAMPENING AND
DEPARTING TROUGH SHIFTING OVERHEAD... YIELDING A SUBTLE WEAKNESS IN
MID LEVEL HEIGHTS OVER THE AREA... EXTENDING FROM OFF THE
MIDATLANTIC COAST THROUGH THE CAROLINAS AND INTERIOR SOUTHEAST. AS
THE MODELS DEPICT THE MID LEVEL TROUGH RELOADING WITH FALLING
HEIGHTS OVER MANITOBA/ONTARIO/HUDSON BAY TUESDAY INTO WEDNESDAY...
THIS MID LEVEL WEAKNESS ALOFT IS LIKELY TO HOLD IN OUR VICINITY
THROUGH AT LEAST WEDNESDAY. THE COMPARATIVELY COOL SURFACE HIGH THAT
BECOMES CENTERED OVER THE LOWER GREAT LAKES BY LATE MONDAY APPEARS
UNLIKELY TO POSSESS ENOUGH DENSE AIR TO PUSH THE SURFACE FRONT FULLY
THROUGH OUR AREA... AND THIS SHOULD RESULT IN A SLOW WEAKENING AND
DISSIPATION OF THE BROAD DIFFUSE SURFACE FRONT THROUGH MIDWEEK...
VERY TYPICAL OF SUMMERTIME FRONTAL BEHAVIOR IN THIS REGION. WITH
PRECIP WATER EXPECTED TO HOLD ABOVE NORMAL... IN THE 1.6-2.0 INCH
RANGE... WE SHOULD SEE MORE CLOUDS THAN SUN AND DAILY SCATTERED
AFTERNOON THROUGH EVENING THUNDERSTORMS... WITH LITTLE OPPORTUNITY
TO PROVIDE SPECIFICITY REGARDING TIMING AND LOCATION GIVEN THE DAMP
AND LOW-SHEAR PATTERN AND THE ABSENCE OF STRONG LARGE-SCALE FORCING
FOR ASCENT. STATISTICAL GUIDANCE AND MODEL-PROJECTED THICKNESSES
SUPPORT TEMPS CLOSE TO NORMAL... WITH HIGHS IN THE UPPER 60S TO
LOWER 70S... AND LOWS IN THE UPPER 80S TO LOWER 90S EACH DAY. -GIH

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 725 AM WEDNESDAY....

SHOWERS AND A FEW ISOLATED THUNDERSTORMS CONTINUE TO MOVE SOUTHWEST
TO NORTHEAST ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN THIS
MORNING...WITH A FEW OF THE SHOWERS IN THE VICINITY OF KFAY.
HOWEVER...LITTLE IMPACT IS EXPECTED OTHER THAN POSSIBLY A BRIEF
PERIOD OF MVFR CEILINGS OR VSBYS THROUGH 15Z.   THESE SHOWERS ARE
EXPECTED  TO CONTINUE MOVING NORTHEAST ACROSS THE COASTAL PLAIN AND
EVENTUALLY OFFSHORE BY EARLY AFTERNOON.  THERE IS SOME UNCERTAINTY
AS TO WHETHER OR NOT THEY WILL DEVELOP AS FAR NORTH AS KRWI AND
KRDU...BUT IF THEY DO THEN A SHOWER/STORM WILL BE POSSIBLY BETWEEN
13-16Z.  OUTSIDE OF THESE SHOWERS/STORMS....VFR CONDITIONS ARE
GENERALLY EXPECTED.

LATER THIS AFTERNOON...AN UPPER LEVEL DISTURBANCE APPROACHING FROM
THE NORTHWEST SHOULD TRIGGER SOME STORMS ALONG THE NC/VA
MOUNTAINS...A FEW OF WHICH MAY MOVE SOUTHEAST INTO THE WESTERN
PIEDMONT AFTER 20Z. HOWEVER....THERE IS LOW CONFIDENCE IN EXACTLY IF
OR WHEN KINT/KGSO WOULD BE TERMINAL COULD BE IMPACTED.

LOOKING AHEAD:
AFTERNOON STORMS AND EARLY MORNING STRATUS/FOG WILL BE POSSIBLE EACH
DAY THROUGH THE WEEKEND...WITH A BETTER CHANCE OF STORMS EARLY NEXT
WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...SMITH
NEAR TERM...MWS
SHORT TERM...SMITH/DJF
LONG TERM...HARTFIELD
AVIATION...SMITH
Hazardous weather outlook, Aug 1, 10:23 AM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1023 AM EDT WED AUG 1 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-021115-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1023 AM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...AND INTO THIS
EVENING OVER THE PIEDMONT. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY DAMAGING WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 4:11 AM EDTSpecial Weather StatementRAHAnson49 min
Aug 1, 3:14 PM EDTSpecial Weather StatementRAHWilson61 min
Aug 1, 3:39 PM EDTSpecial Weather StatementRAHHalifax36 min
Aug 1, 3:55 PM EDTSpecial Weather StatementRAHHalifax65 min
Aug 1, 4:17 PM EDTSpecial Weather StatementRAHFranklin58 min
Aug 1, 4:20 PM EDTAreal Flood AdvisoryRAHHalifax42 min
Aug 1, 4:38 PM EDTSpecial Weather StatementRAHEdgecombe22 min
Aug 1, 4:40 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake50 min
Aug 1, 5:19 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake56 min
Aug 1, 5:29 PM EDTSpecial Weather StatementRAHVance46 min
Aug 1, 5:52 PM EDTSpecial Weather StatementRAHAnson38 min
Aug 1, 5:56 PM EDTAreal Flood AdvisoryRAHVance61 min
Aug 1, 5:59 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake12 min
Aug 1, 6:14 PM EDTSpecial Weather StatementRAHWake61 min
Aug 1, 6:32 PM EDTAreal Flood AdvisoryRAHGranville, Wake54 min
Aug 1, 6:37 PM EDTSpecial Weather StatementRAHFranklin53 min
Aug 1, 7:23 PM EDTSpecial Weather StatementRAHWake67 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.